Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 78, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 4, 2017, 9:45 PM CDT for Red River County, Texas; McCurtain County, Oklahoma. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2017, 9:45 PM CDT (02:45 UTC)
- Expired
- Apr 4, 2017, 10:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties McCurtain County, OK, Red River County, TX
The radar
The Shreveport radar (KSHV), 185 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 10:02 PM CDT | HAIL 1.75 | Clarksville, TX | SHERIFF OFFICE REPORTED 1.75 HAIL IN CLARKSVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 9:12 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 2.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 2479 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
105
WUUS54 KSHV 050245
SVRSHV
OKC089-TXC387-050330-
/O.NEW.KSHV.SV.W.0078.170405T0245Z-170405T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
945 PM CDT TUE APR 4 2017
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Southwestern McCurtain County in southeastern Oklahoma...
Red River County in northeastern Texas...
* Until 1030 PM CDT
* At 944 PM CDT, a severe thunderstorm was located over Deport, or 13
miles west of Clarksville, moving northeast at 50 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Clarksville, Idabel, Bogata, Bagwell, Manchester, Detroit,
Millerton, Garvin, Farmers Hill, Negley, Harris, Woodland, Redland,
Silver City, Kanawha, Kiomatia, Albion and Bryarly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3387 9531 3400 9494 3378 9464 3338 9528
3342 9531
TIME...MOT...LOC 0244Z 236DEG 45KT 3356 9529
HAIL...1.00IN
WIND...<50MPH
$$
FB3 follow-up statements
189
WWUS54 KSHV 050300
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1000 PM CDT TUE APR 4 2017
OKC089-TXC387-050330-
/O.CON.KSHV.SV.W.0078.000000T0000Z-170405T0330Z/
McCurtain OK-Red River TX-
1000 PM CDT TUE APR 4 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHWESTERN MCCURTAIN AND CENTRAL RED RIVER COUNTIES...
At 1000 PM CDT, a severe thunderstorm was located over Clarksville,
moving east at 55 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Clarksville, Idabel, Bagwell, Manchester, Garvin, Farmers Hill,
Negley, Harris, Redland, Silver City, Kiomatia, Albion and Bryarly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3400 9494 3378 9464 3347 9513 3350 9515
3389 9523
TIME...MOT...LOC 0300Z 248DEG 48KT 3363 9507
HAIL...1.00IN
WIND...<50MPH
$$
FB316
WWUS54 KSHV 050314
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1014 PM CDT TUE APR 4 2017
OKC089-TXC387-050330-
/O.CON.KSHV.SV.W.0078.000000T0000Z-170405T0330Z/
McCurtain OK-Red River TX-
1014 PM CDT TUE APR 4 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTH CENTRAL MCCURTAIN AND NORTHEASTERN RED RIVER COUNTIES...
At 1013 PM CDT, a severe thunderstorm was located 11 miles east of
Clarksville, moving east northeast at 55 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Idabel, Bryarly and Harris.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3356 9499 3363 9501 3377 9506 3392 9483
3378 9464
TIME...MOT...LOC 0313Z 242DEG 47KT 3367 9487
HAIL...1.00IN
WIND...<50MPH
$$
FB795
WWUS54 KSHV 050326
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1026 PM CDT TUE APR 4 2017
OKC089-TXC387-050336-
/O.EXP.KSHV.SV.W.0078.000000T0000Z-170405T0330Z/
McCurtain OK-Red River TX-
1026 PM CDT TUE APR 4 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MCCURTAIN AND
NORTHEASTERN RED RIVER COUNTIES WILL EXPIRE AT 1030 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 300 AM CDT for
southeastern Oklahoma...and northeastern Texas.
LAT...LON 3356 9499 3363 9501 3377 9506 3392 9483
3378 9464
TIME...MOT...LOC 0326Z 236DEG 45KT 3375 9473
$$
FBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 7:08 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Apr 4, 7:08 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 708 PM CDT Tue Apr 4 2017 .UPDATE... Lake wind advisory has expired for this evening. Updated zone forecast package has been issued. Stronger winds are expected to return on Wednesday, and a new advisory will be warranted so plan to include that in the evening update after analyzing additional model guidance. Some of our western areas may even require a wind advisory so that determination will be made for the next update. /19/ && .PREV DISCUSSION... /issued 625 PM CDT Tue Apr 4 2017/ AVIATION... Increasing mid to upper level CIGS will continue to spread from west to east courtesy of an approaching upper level disturbance to the northwest. This disturbance will also be responsible for the development of isolated -SHRA/-TSRA particularly nearing/affecting ktxk, ktyr, kggg, kshv and maybe klfk tonight. Have therefore elected to insert VCSH or VCTS at the aforementioned sites late tonight/early tomorrow morning. There is a Severe Thunderstorm Watch in effect until 9 pm CDT across eastern OK so we will keep an eye out for any rogue storm development. Otherwise, slightly breezy conditions exist across the western terminals due to the approaching upper level disturbance, which is why a Lake Wind Advisory is in effect until 7 pm CDT for all of east TX, deep east TX, southeast OK and portions of northwest LA. Winds will stay up a bit but remain below Wind Advisory criteria shortly after sunset, as winds veer to the northwest by tomorrow morning. Wind speeds are anticipated to pick up quite a bit by late tomorrow morning/early afternoon with sustained wind speeds of 16-20 kts /possibly higher/ with higher gusts expected. PREV DISCUSSION... /issued 234 PM CDT Tue Apr 4 2017/ DISCUSSION... Upper low continues to churn its way ewd across the srn plains this afternoon, and a lack of cloud cover downstream per visible satellite confirms the lack of moisture that our 12Z and 18Z soundings show. Nevertheless, models indicate that at least some recovery will accompany the trof as it moves into central OK later this afternoon/evening. Sct tstms will be possible, mainly across the I-30 corridor and nwd. Strong shear and steep mid level lapse rates will allow for a few of the storms to become severe, with large hail as the primary threat. Further s, coverage will be more isold and storm intensity will likely be scaled down due to lack of moisture and distance from the better upper level support. Thunderstorms and the threat for severe weather will come to an end prior to sunrise, but a few shwrs may remain possible as moisture wraps around the back side of the low. Sharpening pressure gradient will accompany the low and will make for some very gusty winds Wed. A Lake Wind Advisory will be needed but will hold off and allow the mid shift to issue so as to not confuse with the advisory already in effect for today. Cooler and drier air will filter in behind the low late Wed as it finally pushes ewd and leaves us under nw flow aloft. We will see overnight low temps dip into the mid and even lower 40s for Wed/Thu nights and daytime temps very near seasonal averages through Friday. Sly flow will return ahead of another upper trof beginning Saturday, which will help to send our temperatures back up into the 80s for the weekend. Rain chances will return as the trof ejects into the plains and a cold front approaches our region Monday. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 57 69 48 73 / 20 10 10 0 MLU 65 71 49 71 / 20 10 10 0 DEQ 50 66 43 70 / 40 20 10 0 TXK 53 66 45 70 / 30 20 10 0 ELD 59 66 45 70 / 20 10 10 0 TYR 52 69 45 74 / 20 0 10 0 GGG 54 70 46 73 / 20 10 10 0 LFK 56 72 47 75 / 20 0 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 19
Hazardous weather outlook, Apr 4, 11:10 AM CDT, 10 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1110 AM CDT Tue Apr 4 2017 ARZ061-070>073-LAZ001>006-010>014-017>022-TXZ108>112-124>126- 136>138-149>153-165>167-051615- Nevada-Miller-Lafayette-Columbia-Union-Caddo-Bossier-Webster- Claiborne-Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita- Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-Franklin-Titus- Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee- Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1110 AM CDT Tue Apr 4 2017 This Hazardous Weather Outlook is for portions of south central Arkansas...southwest Arkansas...north central Louisiana... northwest Louisiana...east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... A few showers and thunderstorms will be possible tonight as a cold front moves across the region. However, hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Thunderstorms will be possible again Monday as another cold front approaches the region. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ARZ050-051-059-060-OKZ077-TXZ096-097-051615- Sevier-Howard-Little River-Hempstead-McCurtain-Red River-Bowie- 1110 AM CDT Tue Apr 4 2017 This Hazardous Weather Outlook is for portions of southwest Arkansas...southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... Isolated to scattered thunderstorms will be possible late this afternoon and tonight, and a few could produce large hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Thunderstorms will be possible again Monday as another cold front approaches the region. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. 12
In the hours before
Local storm report, Apr 4, 7:55 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
755 PM CDT TUE APR 4 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM TORNADO 7 WSW MIDWAY 31.63N 92.25W
04/02/2017 LA SALLE LA NWS STORM SURVEY
AN EF-2 TORNADO TOUCHED DOWN ALONG HIGHWAY
8, PRIMARILY SNAPPING AND UPROOTING TREES.
SEVERAL OUTBUILDINGS LOST SIDING OR PORTIONS
OF THEIR ROOFS, AND SEVERAL HOMES ON SEARCY
EDEN ROAD HAD ROOF DAMAGE. THE MOST
SIGNIFICANT DAMAGE CAME WHEN AN OIL DERRICK
TOPPLED AND THE CONCRETE ANCHOR BLOCK WAS
PULLED OUT OF THE GROUND. A SECOND VERY OLD
AND RUSTY DERRICK ALSO COLLAPSED AND
CRUMBLED. THE TOTAL PATH LENGTH WAS 2.43
MILES, WITH A MAXIMUM WIDTH OF 0.64 MILES.
&&
15Local storm report, Apr 4, 8:03 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
803 PM CDT TUE APR 4 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM TORNADO 4 WSW BROADDUS 31.27N 94.33W
04/02/2017 SAN AUGUSTINE TX NWS STORM SURVEY
AN EF-1 TORNADO WITH MAXIMUM WINDS OF
100-110 MPH INITIALLY TOUCHED DOWN AS A
WATERSPOUT ON SAM RAYBURN RESERVOIR AND
MOVED ONSHORE AS A TORNADO AT THE JACKSON
HILL MARINA ON FM 2851. THIS TORNADO
INTENSIFIED AT THE MARINA, WHERE IT MOWED
DOWN A GROVE OF TREES. THIS TORNADO CROSSED
FM 3185 AT HIGHWAY 147, AND REMAINED ON THE
GROUND AS IT CROSSED HIGHWAY 83 ON THE EAST
SIDE OF BROADDUS, SNAPPING AND UPROOTING
NUMEROUS TREES. MINOR ROOF DAMAGE OCCURRED
TO THE OLDER BUILDING AT THE TRINITY BAPTIST
CHURCH, WHILE A CANOPY COLLAPSED AS WELL.
THE TORNADO CROSSED FM 2558 BEFORE LIFTING
ON COUNTY ROAD 319 NORTHEAST OF BROADDUS.
THE PATH LENGTH WAS 6.57 MILES WITH A PATH
WIDTH OF 310 YARDS.
&&
15Local storm report, Apr 4, 8:04 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
804 PM CDT TUE APR 4 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM TORNADO 7 WSW MIDWAY 31.63N 92.25W
04/02/2017 LA SALLE LA NWS STORM SURVEY
AN EF-2 TORNADO WITH MAX ESTIMATED WINDS OF
111-120 MPH TOUCHED DOWN ALONG HIGHWAY 8,
PRIMARILY SNAPPING AND UPROOTING TREES.
SEVERAL OUTBUILDINGS LOST SIDING OR PORTIONS
OF THEIR ROOFS, AND SEVERAL HOMES ON SEARCY
EDEN ROAD HAD ROOF DAMAGE. THE MOST
SIGNIFICANT DAMAGE CAME WHEN AN OIL DERRICK
TOPPLED AND THE CONCRETE ANCHOR BLOCK WAS
PULLED OUT OF THE GROUND. A SECOND VERY OLD
AND RUSTY DERRICK ALSO COLLAPSED AND
CRUMBLED. THE TOTAL PATH LENGTH WAS 2.43
MILES, WITH A MAXIMUM WIDTH OF 0.64 MILES.
&&
15Local storm report, Apr 4, 8:12 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
812 PM CDT TUE APR 4 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM TORNADO 12 SW FLORIEN 31.31N 93.58W
04/02/2017 SABINE LA NWS STORM SURVEY
AN EF-1 TORNADO WITH MAX ESTIMATED WINDS
BETWEEN 95-105 MPH TOUCHED DOWN ALONG HOG
HEAVEN ROAD IN EXTREME SOUTHWEST SABINE
PARISH, CROSSING FERGUSON ROAD WHILE
TRAVELING ACROSS THE HEAVILY WOODED AREAS
BEFORE CROSSING HIGHWAY 191 NEAR PROSPECT
ROAD. NUMEROUS TREES WERE SNAPPED AND
UPROOTED, WITH THE ROOF OF A DOUBLEWIDE
MANUFACTURED HOME TORN OFF AND A NEARBY
OUTBUILDING DESTROYED. THE TORNADO
PARALLELED PROSPECT ROAD, WHERE IT WAS MOST
INTENSE BETWEEN VICTORIA ROAD AND WREN LANE.
THIS TORNADO CROSSED CLEARWATER ROAD,
PROSPECT ROAD ONCE AGAIN, AND FRED VOGLE
ROAD, BEFORE TRAVELLING ACROSS HEAVILY
WOODED AREAS EAST OF PROSPECT ROAD. SEVERAL
ADDITIONAL TREES WERE SNAPPED AND UPROOTED
ALONG AND NORTH OF GANDY ROAD, BEFORE THE
TORNADO FINALLY LIFTED JUST SHY OF HIGHWAY
171 JUST SOUTH OF FLORIEN. THE PATH LENGTH
WAS 9.86 MILES, WITH A PATH WIDTH OF 370
YARDS.
&&
15Local storm report, Apr 4, 9:19 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
919 PM CDT TUE APR 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 4 N VALLIANT 34.06N 95.09W
04/04/2017 E1.00 INCH MCCURTAIN OK EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED 4 MILES NORTH OF VALLIANT
&&
EVENT NUMBER SHV1700061
19Special weather statement, Apr 4, 9:43 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Shreveport LA
943 PM CDT TUE APR 4 2017
OKZ077-050315-
McCurtain OK-
943 PM CDT TUE APR 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MCCURTAIN COUNTY UNTIL
1015 PM CDT...
At 943 PM CDT, Doppler radar was tracking a strong thunderstorm 15
miles northwest of Broken Bow, or 34 miles west of De Queen, moving
northeast at 50 mph.
Nickel size hail and wind gusts up to 40 mph will be possible with
this storm.
Locations impacted include...
Plunketville, Watson, Bethel, Mount Herman, Smithville and Sherwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 300 AM CDT for
southeastern Oklahoma.
LAT...LON 3431 9447 3406 9497 3424 9506 3425 9505
3434 9505 3451 9469 3451 9446
TIME...MOT...LOC 0243Z 236DEG 45KT 3420 9492
FBThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 9:10 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 24 min |
| Apr 4, 10:00 PM CDT | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 21 hr |
| Apr 4, 10:26 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 12 min |
| Apr 4, 11:03 PM CDT | Special Weather Statement | SHV | Red River | 42 min |
| Apr 4, 11:46 PM CDT | Special Weather Statement | SHV | Red River | 44 min |
| Apr 5, 2:44 AM CDT | Special Weather Statement | SHV | Angelina | 46 min |
| Apr 4, 8:22 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 38 min |
| Apr 4, 9:02 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 14 min |
| Apr 4, 9:43 PM CDT | Special Weather Statement | SHV | McCurtain | 32 min |
| Apr 4, 9:47 PM CDT | Special Weather Statement | SHV | McCurtain | 43 min |
| Apr 4, 10:45 PM CDT | Special Weather Statement | SHV | McCurtain | 45 min |
| Apr 4, 11:30 PM CDT | Special Weather Statement | SHV | McCurtain | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.